Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Usually have high BP controlled by medication but now have low BP and skipping heartbeats.

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9073 Questions
I usually have high diastolic blood pressure controlled by medication but lately quite often it has been unusually low 106/63 114/62 etc Today also my heart seems to skip a beat occasionally.
Posted Tue, 1 May 2012 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 12 minutes later
Thanks for posting your query.
The high diastolic blood pressure well controlled with medication now coming on a lower side is not something serious. You need to keep an eye on your blood pressure for a few days, maintain a diary of records and if this persists then you might need to decrease the doses of anti hypertensives that you are taking after consulting your treating physician.
Occasional skipping of heart beat might be related to lowered blood pressure. It is commonly caused by Premature Ventricular Contractions. These premature discharges can be caused by heart attacks, electrolyte imbalances, lack of oxygen, or medications. Immediately after a premature ventricular contraction, the electrical system of the heart resets. This resetting causes a brief pause in heartbeat which is detected by you as abnormal beat.
These can happen occasionally in a healthy individual also. If this episode repeats then you need to get yourself examined.
To find out the cause, you need to have holter monitoring, Echo cardiography, exercise cardiac stress test- treadmill test, Stress echo and nuclear imaging.
Some of the blood tests are also needed like serum electrolyte levels, thyroid levels, cardiac enzymes, etc.
You can get all these investigations done under the guidance of your cardiologist.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Usually have high BP controlled by medication but now have low BP and skipping heartbeats. 2 hours later
I have been on the medication for several years and usually it is just keeping the BP under control,. This morning I had to physically get a 3 yr old child into a car seat as she was hitting and kicking me etc so it was quite stressful. I did have some mild left side chest pain but thought it may well have been muscular because she is quite a big child . However I do attend a women's gym four times per week so am not overweight or unfit. Why would my BP suddenly require less medication after all these years? Do you think I should contact my specialist with these questions?
Answered by Dr. Praveen Tayal 2 hours later

Thanks for writing again.

It is good that you are keeping yourself fit. Sometimes change in dietary habits and environmental factors do cause a better control of blood pressure.

The pain could be a muscular pain, but any pain in the chest is always concerning. You can XXXXXXX your specialist for further investigations regarding missed beats and chest pain.

Hope I answered all your questions. Please accept my answer in case you do not have further queries.

Wish you Good Health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor